Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The virtual $ {\bf Z}$-representability of certain $ 3$-manifold groups

Author: Mark D. Baker
Journal: Proc. Amer. Math. Soc. 103 (1988), 996-998
MSC: Primary 57M10; Secondary 57M25
MathSciNet review: 947696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We use results on the cohomology of principal congruence subgroups of $ {\text{PS}}{{\text{L}}_2}({\mathbf{Z}}[\omega ]),{\omega ^2} + \omega + 1 = 0$, to prove the existence of a large class of closed, orientable $ 3$-manifolds with virtually $ {\mathbf{Z}}$-representable fundamental groups. In particular, these manifolds have finite covers with positive first Betti number.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M10, 57M25

Retrieve articles in all journals with MSC: 57M10, 57M25

Additional Information

PII: S 0002-9939(1988)0947696-8
Article copyright: © Copyright 1988 American Mathematical Society